# SDR 97ZZZX1090

- Difficulty date: February 24, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N222AY
- Make and model: Piper PA60600
- Aircraft serial: 600595796119
- System (JASC): 5220 · Emergency Exits
- Part: Cable Assy
- Part number: 250029501
- Condition: Backed Out
- Location: Emerg Exit Door
- Part time: 7,250 hours
- Component: 250003503
- Stage of operation: CR
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT THE EMERGENCY EXIT DOOR DEPARTED THE AIRCRAFT WHILE IN CRUISE FLIGHT.  EXAMINATION OF THE DOOR FRAME AREA OF THE FUSELAGE REVEALED THAT THE AFT UPPER DOOR RETAINER P/N 824010-17 HAD BEEN TORN OFF.  THIS SUGGESTS THAT THE FORWARD RETAINER PIN, PART OF CABLE ASSY 250029-501 BACKED OUT ALLOWING THE FORWARD EDGE OF THE DOOR TO PROTRUDE INTO THE AIR STREAM AND, SUBSEQUENTLY, TO BE TORN OFF. THE DOOR HAS NOT BEEN RECOVERED.  THE DOOR RETAINER WAS REPLACED, AND A USED, SERVICEABLE DOOR FITTED TO THE AIRCRAFT.  SUGGEST INCLUDING AN INSPECTION DURING PREFLIGHT TO VERIFY PROPER PIN ENGAGEMENT.  ALSO, SUGGEST SECURING PINS WITH FINE BRASS BREAKAWAY WIRE TO PREVENT DISENGAGEMENT DUE TO VIBRATION.
